A fatal overdose with 3,4-methylenedioxyamphetamine derivatives

Forensic Sci Int. 1994 Jan;64(1):57-9. doi: 10.1016/0379-0738(94)90242-9.

Abstract

Methylenedioxymethylamphetamine (MDMA or 'Ecstasy') is the best known of the 3,4-methylenedioxy ring-substituted amphetamines. Reports of serious adverse reactions and fatalities associated with its use emphasise hyperpyrexia, profuse sweating and subsequent rhabdomyolysis, although cardiac deaths and fatal accidents whilst intoxicated are also prominent. Other 3,4-methylenedioxy ring-substituted amphetamines are also available in the illicit market place and may have different spectra of activity. We report here a case of fatal ingestion of a variety of drugs of this group.

Publication types

  • Case Reports

MeSH terms

  • 3,4-Methylenedioxyamphetamine / analogs & derivatives*
  • 3,4-Methylenedioxyamphetamine / blood
  • 3,4-Methylenedioxyamphetamine / poisoning
  • Adult
  • Amphetamines / urine
  • Cannabinoids / urine
  • Cannabis
  • Designer Drugs / poisoning*
  • Drug Overdose / etiology
  • Fatal Outcome
  • Humans
  • Lysergic Acid Diethylamide / urine
  • Male
  • N-Methyl-3,4-methylenedioxyamphetamine
  • Postmortem Changes
  • Substance-Related Disorders

Substances

  • Amphetamines
  • Cannabinoids
  • Designer Drugs
  • 3,4-Methylenedioxyamphetamine
  • Lysergic Acid Diethylamide
  • N-Methyl-3,4-methylenedioxyamphetamine